Conventional treatment for EC Stage IV

3 Posts | Page(s): 1 

Conventional treatment for EC Stage IV

by Urtbst4400 on Mon Jan 16, 2017 05:05 AM

Quote | Reply

My best friend was diagnosed in April 2016 with EC Stage IV, with mets to the liver and lympth nodes. Gets chemo every 2 tp 3 weeks, 5FU and Cisplatin, since April.  Bloodwork shows the chemo seems to have shrunk the liver tumors remarkably, but most recent (1-5-17) ct scan shows "Anterior mediastinal lymph nodes have  doubled in size,   also, new small pericardial lymph nodes". The radiologists notes are "multiple new retroperitoneal perirenal nodularity is worrysome for disease progression." The Oncologist wasn't alarmed at this. Said they were very small, but gave us the option of continuing with Chemo or joining a "Clinical Trial".  For the last 5 days, his feet are swollen again, nausea, and abdominal pain,  Is this normal, with chemo,  is this discomfort normal. He has meds for nausea and also pain, but is this just the progression of this dreadful disease.  Do these symptoms ever let up?  Is the pain and discomfort forever?

RE: Conventional treatment for EC Stage IV

by millerbetsyj on Wed Jan 18, 2017 09:33 PM

Quote | Reply

Your friend needs to see an EC specialist asap.  There aren't very many.  One if Jeff Geschwind at Yale, http://yalecancercenter.org/news/CPSS2016%20finalspread_2549

another is Kulke at Dana Farber, http://carcinoid.dfci.harvard.edu

Both are tightly tied to the clinical trials available in EC.  If the disease is spreading after 5FU and Cisplatin since April, his oncologist SHOULD be finding him  the best, most appropriate clinical trial available.

RE: Conventional treatment for EC Stage IV

by Urtbst4400 on Sat Jan 21, 2017 05:34 PM

Quote | Reply

On Jan 18, 2017 9:33 PM millerbetsyj wrote:

Your friend needs to see an EC specialist asap.  There aren't very many.  One if Jeff Geschwind at Yale, http://yalecancercenter.org/news/CPSS2016%20finalspread_2549 69_12062.pdf#page=4"" target="_blank" rel="nofollow">http://yalecancercenter.org/news/CPSS2016%20finalspread_2549 target="_blank" rel="nofollow">http://yalecancercenter.org/news/CPSS2016%20finalspread_2549

another is Kulke at Dana Farber, http://carcinoid.dfci.harvard.edu "" target="_blank" rel="nofollow">http://carcinoid.dfci.harvard.edu " target="_blank" rel="nofollow">http://carcinoid.dfci.harvard.edu

Both are tightly tied to the clinical trials available in EC.  If the disease is spreading after 5FU and Cisplatin since April, his oncologist SHOULD be finding him  the best, most appropriate clinical trial available.

Thank you so much for your reply. He does have an Oncologist who is suggesting a clinical trial that he wants to participate in. From the meeting, he does have the requirements necessary to participate. It's just a matter of him consenting, signing the forms.  I do have a question though.  A few weeks ago, he thought he'd stubbed his little toe of his right foot. I looked at it and it was purple. He said it was very painful.  We went to a podiatrist who looked at it and said he needed a "Doppler" of the leg because he didn't think the bloodflow to that leg was sufficient.  Upon reviewing the results, the podiatrist, if his suspisions were correct, would refer him to a vascular surgeon to have a stent placed in his leg.  Of course, he never went for the Doppler.  Today, 1-21, he said the toe was painful, now all the toes(with the exception of 1) are blackish purple.  I cannot force him to get the Doppler, but I will notify his Oncologist.  What does this discoloration mean?

3 Posts | Page(s): 1 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.